Hepatitis Home > Epivir Overdose
When a person takes too much Epivir, overdose symptoms may include nausea and vomiting, trouble breathing, or weakness. These symptoms could be signs of more serious problems, such as inflammation of the pancreas or lactic acidosis and hepatic steatosis. Treatment for an Epivir overdose generally involves "pumping the stomach," taking certain medications, or supportive care.
Epivir® (lamivudine) is a prescription antiviral medication approved to treat HIV, AIDS, and hepatitis B. It is a nucleoside reverse transcriptase inhibitor (NRTI) medication. Epivir overdose effects will vary depending on a number of factors, including the Epivir dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Epivir, seek medical attention immediately.
It is not known exactly what to expect from an overdose of Epivir. Based on the possible side effects of Epivir and overdose information for other NRTI medications, the following serious Epivir overdose effects are possible:
- A tender or swollen abdomen
- Nausea and vomiting
- A rapid heart rate (tachycardia)
- Rapid breathing.
- Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause:
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Persistent nausea, vomiting, and abdominal pain
- Weakness and fatigue
- Muscle pain
- Trouble breathing
- Stomach pain
- Shortness of breath
- Cold or blue hands and feet
- An enlarged or tender liver
- Weight loss.